Alert archive / Nevada / Tornado Warnings in 2014
Tornado Warning 1, NWS Elko, NV
NWS Elko, NV issued this tornado warning at Jul 21, 2014, 10:03 PM PDT for Eureka County, Nevada. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2014, 10:03 PM PDT (05:03 UTC)
- Expired
- Jul 21, 2014, 10:30 PM PDT
- In force
- 27 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
County Eureka County, NV
The radar
The Elko radar (KLRX), 104 km from the middle of the area, began a volume at 05:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 5.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 449 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1746 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
529 WFUS55 KLKN 220503 TORLKN NVC011-220530- /O.NEW.KLKN.TO.W.0001.140722T0503Z-140722T0530Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE ELKO NV 1003 PM PDT MON JUL 21 2014 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A * TORNADO WARNING FOR... CENTRAL EUREKA COUNTY IN NORTH CENTRAL NEVADA... * UNTIL 1030 PM PDT * AT 959 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER CENTRAL EUREKA COUNTY...OR 9 MILES NORTHWEST OF GARDEN PASS...MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... STATE ROUTE 278 9 MILES NORTH OF GARDEN PASS... PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. && LAT...LON 4013 11592 3987 11589 3984 11633 3995 11634 TIME...MOT...LOC 0501Z 261DEG 30KT 3994 11623 $$ DD
2 follow-up statements
105 WWUS55 KLKN 220517 SVSLKN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1017 PM PDT MON JUL 21 2014 NVC011-220530- /O.CON.KLKN.TO.W.0001.000000T0000Z-140722T0530Z/ EUREKA NV- 1017 PM PDT MON JUL 21 2014 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM PDT FOR EAST CENTRAL EUREKA COUNTY... AT 1013 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED OVER CENTRAL EUREKA COUNTY...OR 9 MILES NORTH OF GARDEN PASS...MOVING EAST AT 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. && LAT...LON 3993 11590 3990 11621 3997 11629 4013 11592 TIME...MOT...LOC 0517Z 261DEG 30KT 3996 11606 $$ DD
478 WWUS55 KLKN 220527 SVSLKN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1027 PM PDT MON JUL 21 2014 NVC011-220536- /O.EXP.KLKN.TO.W.0001.000000T0000Z-140722T0530Z/ EUREKA NV- 1027 PM PDT MON JUL 21 2014 ...THE TORNADO WARNING FOR EAST CENTRAL EUREKA COUNTY WILL EXPIRE AT 1030 PM PDT... THE STORM LOW LEVEL ROTATION HAS WEAKENED ON DOPPLER RADAR...THE THREAT HAS ENDED. && LAT...LON 3993 11590 3990 11621 3997 11629 4013 11592 TIME...MOT...LOC 0526Z 261DEG 30KT 3997 11596 $$ DD
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this tornado warning went out at Jul 21, 2:04 PM PDT, 7 hours 59 minutes earlier.
Area forecast discussion, Jul 21, 2:04 PM PDT, 7 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 204 PM PDT MON JUL 21 2014 .SYNOPSIS...SHOWERS AND THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON ACROSS MUCH OF THE AREA NORTH OF HIGHWAY 50. STORM ACTIVITY WILL BE CONFINED MAINLY TO HUMBOLDT AND EXTREME WESTERN ELKO COUNTIES ON TUESDAY. DRIER MID WEEK WITH AFTERNOON WINDS BECOMING BREEZY. && .SHORT TERM...TODAY THROUGH WEDNESDAY. ISOLATED/SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AS MOISTURE REMAINS IN PLACE. LACKING MODEST LARGE SCALE ASCENT TODAY...BUT TERRAIN CIRCULATIONS AND DIFFERENTIAL HEATING BOUNDARIES SHOULD BE ENOUGH TO GET CONVECTION GOING. ALSO...NEAT LITTLE MCV CURRENTLY EXITING NORTHERN NV. THIS WILL ALSO PROVIDE LOCAL LIFT/MOISTURE ENHANCEMENT. MUCH STRONGER JET AND SUFFICIENT SHEAR WILL ALLOW FOR AT LEAST SOME ORGANIZED CONVECTION AND THE POSSIBILITY FOR A FEW SEVERE STORMS LATER TODAY. MAIN THREAT WOULD BE STRONG WINDS AND SMALL HAIL. STORMS SHOULD DIMINISH AROUND SUNSET...BUT A FEW SHOWERS COULD PERSIST IN FAR NORTHERN NV AS DYNAMICS BEGIN TO INCREASE FROM THE NEXT TROUGH. HRRR/NAM STILL SHOWS AN ACTIVE DAY AND CUMULUS IS BECOMING INCREASINGLY ROBUST. STORMS SHOULD INITIATE IN THE NEXT HOUR OR SO. TUESDAY...THUNDERSTORM COVERAGE ACROSS CENTRAL NEVADA WILL RAPIDLY DECREASE AND THE ONLY THREAT WILL BE IN FAR NORTHWESTERN NEVADA. THIS IS DUE TO A STRONG JET AND LINGERING MOISTURE. STORM MOTION WILL BE QUITE FAST AND WILL INCREASE THE THREAT FOR STRONGER WIND GUSTS. SHREF GUIDANCE SHOWING SOME SEVERE THREAT IS POSSIBLE IN HUMBOLDT COUNTY. MAIN THREAT WOULD BE WIND...WITH SOME SMALL HAIL. ELSEWHERE ACROSS NEVADA...DRIER CONDITIONS WILL TAKE ITS HOLD AND WINDS FROM THE SOUTH WILL INCREASE. WEDNESDAY...THE FIRST DAY IN QUITE SOMETIME WITH NO THUNDERSTORMS IN THE FORECAST. A PATTERN CHANGE WILL TAKE PLACE. MUCH DRIER CONDITIONS WILL PREVAIL. JRM .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY. QUIET SUMMER WEATHER EXPECTED THROUGH MUCH, IF NOT ALL, OF THE LONG TERM. HOT AFTERNOONS AND MILD NIGHTS WITH FEW CLOUDS AND NO CHANCE OF RAINFALL THROUGH NEXT WEEKEND. WEDNESDAY NIGHT...AN UNSEASONABLY STRONG LOW PRESSURE TROUGH WILL BE SWINGING THROUGH THE PAC NW. THIS SYSTEM WILL PASS WELL NORTH OF NEVADA, INTO ALBERTA CANADA, ON THURSDAY. ONLY IMPACT THIS SYSTEM WILL HAVE ON NEVADA'S WEATHER IS DRAG MUCH DRIER AIR INTO THE GREAT BASIN, WITH 12Z GFS FORECASTING PW FALLING TO 0.25-0.35 INCH THURSDAY AFTERNOON. THIS DRY OF AN AIRMASS WILL RESULT IN FEW CLOUDS AND CERTAINLY ZERO POPS AND NO CHANCE OF CONVECTION. AFTERNOON TEMPERATURES REASONABLE FOR LATE JULY, IN THE UPPER 80S AND LOWER 90S. FRIDAY AND SATURDAY...STRONG HIGH PRESSURE CENTERED NEAR THE FOUR CORNERS WILL EXPAND SLOWLY NW, WITH RISING HEIGHTS AND THICKNESS OVER NEVADA. DRY AIRMASS WILL PERSIST, WITH PW REMAINING BELOW 0.50 INCH FOR MOST ZONES, SO FORECAST WILL REMAIN DRY. AFTERNOON TEMPERATURES WILL SHOW A SLOW WARMING TREND THROUGH THE 90S AS HIGH PRESSURE STRENGTHENS. SUNDAY AND MONDAY...AFTERNOON TEMPERATURES WILL CONTINUE TO CLIMB AS HIGH PRESSURE RIDGE AXIS EXPANDS THROUGH THE EASTERN GREAT BASIN. 12Z RUN OF THE ECMWF IS NOT AVAILABLE, BUT 12Z GFS AND OTHER MEDIUM RANGE MODELS SUGGEST MONSOON MOISTURE WILL GRADUALLY RETURN SUNDAY AND MONDAY. KEPT FORECAST DRY (POPS LESS THAN 15%) FOR NOW. 12Z GFS DOES PUMP UP PW TO NEAR ONE INCH ACROSS CENTRAL NEVADA BY MONDAY, WITH CONVECTION INDICATED OVER CENTRAL NEVADA. BT && .AVIATION...SCT -TSRA WILL IMPACT KWMC, KEKO AND NORTHERN NEVADA THROUGH 03Z. CONVECTIVE TEMPO GROUPS POSSIBLE AT THESE TAF SITES. CONVECTION EXPECTED TO REMAIN NORTH OF KTPH/KELY. SW WINDS OF 15-20 KTS OUTSIDE OF -TSRA. ALL CUMULUS AND CONVECTION WILL DISSIPATE AFTER SUNSET. TUESDAY, EXPECT TSRA TO BE LIMITED TO NW NEVADA (HUMBOLDT COUNTY) WITH IMPACTS EXPECTED AT/NEAR KWMC. STORMS NEAR KWMC TUESDAY AFTERNOON MAY BE STRONG WITH GUSTY ERRATIC OUTFLOWS AND SMALL HAIL. ALL OTHER TERMINALS WILL BE DRY TUESDAY. AFTER 18Z TUE, STRONG GUSTY SOUTH WINDS AT KTPH/KELY AVERAGING 16-26 KTS. BT && .FIRE WEATHER...ISOLATED/SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON ACROSS NORTHERN NEVADA...MAINLY NORTH OF HIGHWAY 50. SOME OF THESE STORMS WILL PRODUCE STRONG GUSTY WINDS...SMALL HAIL...FREQUENT DANGEROUS LIGHTNING...AND BRIEF HEAVY RAIN. STORM MOTION WILL BE QUITE HIGH...BUT ENOUGH MOISTURE WILL BE PRESENT TO INHIBIT DRY LIGHTNING POTENTIAL. FIRE WEATHER WATCHES HAS BEEN UPGRADED TO RED FLAG WARNINGS AND WILL BE CARRIED FROM TUESDAY THROUGH WEDNESDAY FOR FWZ 455/457. THERE WILL BE RH RECOVERIES AND LESS WINDS OVERNIGHT. OPTED TO ISSUE A FIRE WEATHER WATCH FOR FWZ 470 FOR WEDNESDAY AS DRIER CONDITIONS MOVE IN AND RED FLAG CONDITIONS SEEM LIKELY. ELSEWHERE ACROSS THE DISTRICT...FWZ 467, 468, AND 469 WILL BE DRYING OUT AFTER TUESDAY...BUT SHOULD REMAIN MOIST ENOUGH TO WARRANT ANY HEADLINES. THERE WILL BE STRONG WINDS THOUGH...ESPECIALLY IN FWZ 467/468. THIS AREA WILL BE MONITORED. MUCH DRIER AND BREEZY CONDITIONS WILL PERSIST EACH AFTERNOON THROUGH THE WEEKEND. VERY DRY AIR WILL MOVE ACROSS NORTHERN AND CENTRAL NEVADA INTO NEXT WEEKEND. && .LKN WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR NORTHERN ELKO COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTH CENTRAL ELKO COUNTY...SOUTHEASTERN ELKO COUNTY. RED FLAG WARNING FROM 11 AM TUESDAY TO 9 PM PDT WEDNESDAY FOR NORTHEASTERN NYE COUNTY...NORTHWESTERN NYE COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...WHITE PINE COUNTY. && 94/99/99/94
Hazardous weather outlook, Jul 21, 3:25 AM PDT, 18 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 325 AM PDT MON JUL 21 2014 NVZ030-031-033-034-036-038-039-220000- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- 325 AM PDT MON JUL 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NEVADA...NORTHEAST NEVADA AND NORTHWEST NEVADA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS REDEVELOP TODAY...WITH SMALL HAIL...BRIEF HEAVY RAINS...AND GUSTY OUTFLOW WINDS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STORMS ON TUESDAY WILL BE LIMITED GENERALLY TO HUMBOLDT COUNTY...AS WELL AS NORTHERN LANDER AND WESTERN ELKO COUNTIES. STORMS TUESDAY HAVE THE POTENTIAL TO BECOME SEVERE...WITH STRONG OUTFLOW WINDS. DRIER AND STORM-FREE CONDITIONS EXPECTED WEDNESDAY THROUGH THE COMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. NVZ035-037-040-041-220000- WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 325 AM PDT MON JUL 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE NEAR AND NORTH OF HIGHWAY 50 TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. JR
In the hours before
Special weather statement, Jul 21, 7:00 PM PDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 700 PM PDT MON JUL 21 2014 NVZ031-034-038-039-220230- NORTHERN ELKO COUNTY NV-RUBY MOUNTAINS AND EAST HUMBOLDT RANGE NV-SOUTH CENTRAL ELKO COUNTY NV-SOUTHWEST ELKO COUNTY NV- 700 PM PDT MON JUL 21 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 730 PM PDT... AT 657 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING 8 MILES EAST OF DEETH...MOVING NORTHEAST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING...SMALL HAIL AND BRIEF HEAVY RAINS. * LOCATIONS IMPACTED INCLUDE...I80 7 MILES WEST OF WELLS. && LAT...LON 4130 11509 4118 11489 4098 11511 4102 11524 TIME...MOT...LOC 0158Z 213DEG 11KT 4107 11511 JR
Special weather statement, Jul 21, 7:24 PM PDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
724 PM PDT MON JUL 21 2014
NVZ037-040-220300-
NORTHWESTERN NYE COUNTY NV-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA
COUNTY NV-
724 PM PDT MON JUL 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LANDER AND EXTREME
NORTHWESTERN NYE COUNTIES UNTIL 800 PM PDT...
AT 722 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 16 MILES SOUTH OF COLD SPRINGS...OR 25 MILES
NORTHEAST OF GABBS...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
CAROLL SUMMIT...
STATE ROUTE 722...
&&
LAT...LON 3912 11780 3916 11780 3922 11773 3935 11777
3939 11775 3940 11770 3942 11769 3944 11765
3947 11765 3939 11744 3907 11767
TIME...MOT...LOC 0223Z 206DEG 19KT 3919 11772
DDSpecial weather statement, Jul 21, 7:48 PM PDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
748 PM PDT MON JUL 21 2014
NVZ031-220315-
NORTHERN ELKO COUNTY NV-
748 PM PDT MON JUL 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELKO COUNTY UNTIL
815 PM PDT...
AT 743 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 22 MILES SOUTHEAST OF CONTACT...MOVING NORTHEAST
AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING...SMALL HAIL...AND BRIEF HEAVY RAINS.
* LOCATIONS IMPACTED INCLUDE...
RURAL NORTHEASTERN ELKO COUNTY...EAST OF HD SUMMIT AND THE TOWN OF
CONTACT...MOVING UP TOWARD THE NORTHEASTERN CORNER OF ELKO COUNTY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4137 11443 4154 11487 4181 11468 4191 11437
4170 11402
TIME...MOT...LOC 0245Z 227DEG 28KT 4151 11450
JRSpecial weather statement, Jul 21, 8:01 PM PDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
801 PM PDT MON JUL 21 2014
NVZ037-220330-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-
801 PM PDT MON JUL 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LANDER COUNTY UNTIL 830
PM PDT...
AT 758 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF NEW PASS SUMMIT...MOVING NORTH
AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. EXPECT PONDING OF WATER
ON ROADWAYS AND HAZARDOUS DRIVING CONDITIONS.
* LOCATIONS IMPACTED INCLUDE...
NEW PASS SUMMIT U.S. HIGHWAY 50...
&&
LAT...LON 3952 11760 3954 11751 3956 11749 3960 11749
3962 11747 3964 11749 3969 11748 3976 11751
3977 11750 3970 11723 3933 11742 3939 11764
TIME...MOT...LOC 0301Z 199DEG 24KT 3945 11749
DDSpecial weather statement, Jul 21, 8:56 PM PDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
856 PM PDT MON JUL 21 2014
NVZ038-220430-
SOUTHWEST ELKO COUNTY NV-
856 PM PDT MON JUL 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ELKO COUNTY UNTIL 930 PM
PDT...
AT 852 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF PINE VALLEY...MOVING
NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING AND SMALL HAIL.
* LOCATIONS IMPACTED INCLUDE...
EMIGRANT MINE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4073 11593 4066 11572 4047 11589 4045 11599
4049 11606 4054 11606
TIME...MOT...LOC 0353Z 212DEG 22KT 4052 11595
JRSpecial weather statement, Jul 21, 8:59 PM PDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 859 PM PDT MON JUL 21 2014 NVZ037-220430- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 859 PM PDT MON JUL 21 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LANDER COUNTY UNTIL 930 PM PDT... AT 856 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 19 MILES SOUTHWEST OF GRASS VALLEY...MOVING NORTHEAST AT 25 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY RAIN...SMALL HAIL AND FREQUENT LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL EASTERN LANDER COUNTY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3999 11681 3989 11659 3971 11686 3975 11694 TIME...MOT...LOC 0358Z 213DEG 23KT 3976 11687 JR
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 5:18 PM PDT | Special Weather Statement | LKN | 27 min | |
| Jul 21, 5:38 PM PDT | Special Weather Statement | LKN | 52 min | |
| Jul 21, 6:00 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 30 min |
| Jul 21, 6:28 PM PDT | Special Weather Statement | LKN | Elko | 32 min |
| Jul 21, 6:45 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 15 min |
| Jul 21, 7:00 PM PDT | Special Weather Statement | LKN | Elko | 30 min |
| Jul 21, 7:24 PM PDT | Special Weather Statement | LKN | 36 min | |
| Jul 21, 7:48 PM PDT | Special Weather Statement | LKN | 27 min | |
| Jul 21, 8:01 PM PDT | Special Weather Statement | LKN | Lander | 29 min |
| Jul 21, 8:56 PM PDT | Special Weather Statement | LKN | 34 min | |
| Jul 21, 8:59 PM PDT | Special Weather Statement | LKN | Lander | 31 min |
| Jul 21, 9:29 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, Lander | 25 min |
| Jul 21, 9:53 PM PDT | Severe Thunderstorm Warning | LKN | Eureka | 22 min |
| Jul 21, 10:47 PM PDT | Special Weather Statement | LKN | 88 min | |
| Jul 21, 11:31 PM PDT | Special Weather Statement | LKN | Humboldt | 44 min |
Nearby
Tornado Warnings in Nevada, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.